Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 200, NWS Nashville, TN

July 5, 2001Pickett County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2001, 6:06 PM CDT for Pickett County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2001, 6:06 PM CDT (23:06 UTC)
Expired
Jul 5, 2001, 6:30 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Pickett County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052308
SVRBNA

TNC137-052330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PICKETT COUNTY IN TENNESSEE

* UNTIL 630 PM CDT

* AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM WAS INDICATED BETWEEN BYRDSTOWN AND STATIC...
  MOVING SOUTHEAST AT 30 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR TENNESSEE.

$$

LAT...LON 3661 8500 3660 8500 3658 8482 3660 8485

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 5, 3:00 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT THU JUL 5 2001

UPPER LOW OVER EASTERN CANADA CONTINUES TO SPIN AND MOVE EASTWARD.
TAIL END OF TROUGH AXIS IS SWEEPING ACROSS THE OHIO VALLEY AND GENERATING
A FEW SEVERE STORMS OVER THE AREA. ALL 3 MODELS EXPECT THE TROUGH TO MOVE
OFF TO THE EAST INTO THE ATLANTIC SEABOARD AREA BY FRIDAY EVENING. THE H5
RIDGE OVER THE LOWER ROCKIES MOVES FURTHER EASTWARD WITH RISING H5 HEIGHTS
OVER MIDDLE TENNESSEE BY THE WEEKEND. ANOTHER MAJOR SURGE OF ENERGY NOTED
IN CENTRAL CANADA BY THE FIRST OF NEXT WEEK...BUT THE SHOULD MISS US TO
THE EAST.

MAIN QUESTION IS THE CONVECTION FOR TONIGHT. SELS OPTED NOT TO RE-ISSUE
OR CONTINUE WWA FOR THIS AREA. BELEIVE THIS IS CORRECT...BUT...WILL WORD ZFP
WITH "POSSIBLY STRONG TSTMS" THIS EVENING AND THEN DISSIPATING AFTER ABOUT
9 PM.

TEMP GUIDANCE LOOKS GOOD WITH ONLY A FEW DISAGREEMENTS ABOUT MAX TEMP
ON SAT. THE FWC OPTS FOR THE HIGHER MAXES IN THE MID 90S. WILL COMPROMISE
AND GO IN THE LOWER 90S. POPS LOOK FINE. DRIER AIR COMING IN BEHIND THE
COOL FRONT FOR FRI AND SAT...THEN BACK TO THE MUGGIES.

BNA BB 067/088 066/092 071 18200
CSV BB 062/083 058/]087 066 18300

.BNA...NONE.

JLM

JLM

In the hours before

Local storm report, Jul 5, 12:40 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1240 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1152 AM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        COUNTY EMA REPORTED
                                          NUMEROUS TREES BLOWN DOWN
                                          FROM THE BOONSHILL TO
                                          COLDWATER AREAS IN WEST
                                          PART OF COUNTY

1244 PM    LAWRENCEBURG              TN   FLOOD
07/05/01   LAWRENCE                       COUNTY EMA AND SPOTTERS
                                          REPORTED FLOODING IN
                                          LAWRENCEBURG. FLOODING WAS
                                          AFFECTING SOME RESIDENCES.

HS
Local storm report, Jul 5, 2:51 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
251 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 AM    WAYNESBORO                TN   WIND DAMAGE
07/05/01   WAYNE                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY

1220 PM    PULASKI                   TN   WIND DAMAGE
07/05/01   GILES                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY ROADS

1135 AM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1130 AM    HOHENWALD                 TN   WIND DAMAGE
07/05/01   LEWIS                          LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN ACROSS
                                          COUNTY

1130 AM    LINDEN                    TN   WIND DAMAGE
07/05/01   PERRY                          LAW ENFORCEMENT REPORTED A
                                          TREE DOWN ACROSS A POWER
                                          LINE AND NICKEL SIZE HAIL

1135 AM    LEWISBURG                 TN   WIND DAMAGE
07/05/01   MARSHALL                       LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1140 AM    FRANKLIN                  TN   WIND DAMAGE
07/05/01   WILLIAMSON                     LAW ENFORCEMENT REPORTED A
                                          TREE DOWN NEAR HIGHWAY 100
                                          IN WESTERN WILLIAMSON
                                          COUNTY

1130 AM    COLUMBIA                  TN   WIND DAMAGE
07/05/01   MAURY                          LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1200 PM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES DOWN
                                          NEAR HIGHWAY 274 IN WESTERN                                           LINCOLN
                                          LINCOLN COUNTY

1050 AM    WAVERLY                   TN   WIND DAMAGE
07/05/01   HUMPHREYS                      LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN ACROSS
                                          COUNTY

JBW
Local storm report, Jul 5, 2:51 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE,TN
251 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 AM    WAYNESBORO                TN   WIND DAMAGE
07/05/01   WAYNE                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY

1220 PM    PULASKI                   TN   WIND DAMAGE
07/05/01   GILES                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY ROADS

1135 AM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1130 AM    HOHENWALD                 TN   WIND DAMAGE
07/05/01   LEWIS                          LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN ACROSS
                                          COUNTY

1130 AM    LINDEN                    TN   WIND DAMAGE
07/05/01   PERRY                          LAW ENFORCEMENT REPORTED A
                                          TREE DOWN ACROSS A POWER
                                          LINE AND NICKEL SIZE HAIL

1135 AM    LEWISBURG                 TN   WIND DAMAGE
07/05/01   MARSHALL                       LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1140 AM    FRANKLIN                  TN   WIND DAMAGE
07/05/01   WILLIAMSON                     LAW ENFORCEMENT REPORTED A
                                          TREE DOWN NEAR HIGHWAY 100
                                          IN WESTERN WILLIAMSON
                                          COUNTY

1130 AM    COLUMBIA                  TN   WIND DAMAGE
07/05/01   MAURY                          LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1200 PM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES DOWN
                                          NEAR HIGHWAY 274 IN
                                          WESTERN LINCOLN COUNTY

1050 AM     CENTERVILLE              TN   WIND DAMAGE
07/05/01    HICKMAN                       LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN IN NORTHEAST
                                          PART OF COUNTY

CORRECTED LOCATION OF LAST REPORT AT BOTTOM OF THIS LIST.
JBW/HS
Local storm report, Jul 5, 3:38 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NASHVILLE,TN
251 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 AM    WAYNESBORO                TN   WIND DAMAGE
07/05/01   WAYNE                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY

1220 PM    PULASKI                   TN   WIND DAMAGE
07/05/01   GILES                          LAW ENFORCEMENT REPORTED
                                          SEVERAL TREES DOWN ACROSS
                                          COUNTY ROADS

1135 AM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1130 AM    HOHENWALD                 TN   WIND DAMAGE
07/05/01   LEWIS                          LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN ACROSS
                                          COUNTY

1130 AM    LINDEN                    TN   WIND DAMAGE
07/05/01   PERRY                          LAW ENFORCEMENT REPORTED A
                                          TREE DOWN ACROSS A POWER
                                          LINE AND NICKEL SIZE HAIL

1135 AM    LEWISBURG                 TN   WIND DAMAGE
07/05/01   MARSHALL                       LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1140 AM    FRANKLIN                  TN   WIND DAMAGE
07/05/01   WILLIAMSON                     LAW ENFORCEMENT REPORTED A
                                          TREE DOWN NEAR HIGHWAY 100
                                          IN WESTERN WILLIAMSON
                                          COUNTY

1130 AM    COLUMBIA                  TN   WIND DAMAGE
07/05/01   MAURY                          LAW ENFORCEMENT REPORTED
                                          TREES DOWN ACROSS COUNTY

1200 PM    FAYETTEVILLE              TN   WIND DAMAGE
07/05/01   LINCOLN                        LAW ENFORCEMENT REPORTED
                                          TREES AND POWER LINES DOWN
                                          NEAR HIGHWAY 274 IN
                                          WESTERN LINCOLN COUNTY

1050 AM     CENTERVILLE              TN   WIND DAMAGE
07/05/01    HICKMAN                       LAW ENFORCEMENT REPORTED A
                                          FEW TREES DOWN IN NORTHEAST
                                          PART OF COUNTY

CORRECTED LOCATION OF LAST REPORT AT BOTTOM OF THIS LIST.
JBW/HS
Local storm report, Jul 5, 3:52 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
352 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    SPRINGFIELD               TN   60 MPH TSTM WIND GUST
07/05/01   ROBERTSON                      REPORTED BY SPOTTER

HS
Local storm report, Jul 5, 5:27 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
527 PM CDT THU JUL 5 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0945 AM    WHITE HOUSE               TN   WIND DAMAGE
07/05/01   ROBERTSON                      TWO TREES BLOWN DOWN ON
                                          U.S. HIGHWAY 31

HS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:02 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart43 min
Jul 5, 9:15 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner45 min
Jul 5, 9:21 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson39 min
Jul 5, 9:21 AM CDTSevere Thunderstorm WarningOHXHouston39 min
Jul 5, 9:45 AM CDTSevere Thunderstorm WarningOHXDavidson30 min
Jul 5, 9:52 AM CDTTornado WarningOHXDavidson, Sumner23 min
Jul 5, 9:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson46 min
Jul 5, 9:59 AM CDTSevere Thunderstorm WarningOHXHouston46 min
Jul 5, 10:01 AM CDTSevere Thunderstorm WarningOHXSumner, Wilson29 min
Jul 5, 10:09 AM CDTTornado WarningOHXWilson21 min
Jul 5, 10:16 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson44 min
Jul 5, 10:24 AM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jul 5, 10:29 AM CDTSevere Thunderstorm WarningOHXWilson31 min
Jul 5, 10:43 AM CDTSevere Thunderstorm WarningOHXMarshall, Maury47 min
Jul 5, 10:47 AM CDTTornado WarningOHXHickman, Maury, Williamson23 min
Jul 5, 10:51 AM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne24 min
Jul 5, 11:06 AM CDTSevere Thunderstorm WarningOHXWilliamson39 min
Jul 5, 11:13 AM CDTSevere Thunderstorm WarningOHXMarshall27 min
Jul 5, 11:20 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne40 min
Jul 5, 11:25 AM CDTSevere Thunderstorm WarningOHXRutherford20 min
Jul 5, 11:29 AM CDTSevere Thunderstorm WarningOHXGiles, Lincoln16 min
Jul 5, 11:45 AM CDTSevere Thunderstorm WarningOHXGiles15 min
Jul 5, 11:54 AM CDTTornado WarningOHXLincoln36 min
Jul 5, 12:00 PM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Jul 5, 12:02 PM CDTSevere Thunderstorm WarningOHXBedford23 min
Jul 5, 12:09 PM CDTSevere Thunderstorm WarningOHXGiles21 min
Jul 5, 12:16 PM CDTFlash Flood WarningOHXWayne3 hr
Jul 5, 12:30 PM CDTFlash Flood WarningOHXGiles3 hr
Jul 5, 3:00 PM CDTFlash Flood WarningOHXLawrence3 hr
Jul 5, 3:38 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson42 min
Jul 5, 4:05 PM CDTSevere Thunderstorm WarningOHXDavidson40 min
Jul 5, 4:20 PM CDTSevere Thunderstorm WarningOHXCheatham40 min
Jul 5, 5:00 PM CDTSevere Thunderstorm WarningOHXDickson, Houston40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.